MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 60ML SYR L-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 60ML SYR L-LOCK; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the clinician in facility found the syringe was damaged.The luer lock tip of the syringe was sheered off and a needle could not be attached.The tip was not in the packaging.There was also a chalky white substance found around the tip area.The chalky substance was on the tip of the syringe and also inside the tube.They only found one syringe in their inventory with this issue.It was found like this in the packaging when the clinician opened the packaging to use the syringe.The syringe was not used.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
H3 evaluation summary: the device history record (dhr) was reviewed for the reported lot number showing zero issues recorded.Product and specification requirements were met with no non-conforming product identified relating to this customer report.The manufacturing site received three (3) photographs and a physical sample for product analysis.A complete visual inspection was performed to the quality inspection standard (qis).The syringe was found to have a missing syringe tip with a white chalky substance in and on the syringe.The chalky substance was found to have been introduced after the hot stamp ink barrel printing as the ink is present when the substance is wiped off.The white chalky substance appears to be thickly caked in and on the luer skirt area and on the rubber tip.Given the white chalky substance present on the syringe is confirmed to have been introduced after the hot stamp barrel printing, the root cause is determined to not be related to the barrel molding process.Additionally, review of the manufacture and online testing of the syringe assembly, it is unlikely the white chalky substance was introduced during the manufacturing process or online testing.The condition of the syringe assembly appears to be consistent with attempted use where possibly the tip broke during use causing the substance being drawn into the syringe to potentially cover the areas of the outer dimension of the syringe.The most probable root cause is determined to be a result of use by the end user.The exact cause of the broken tip could not be determined.Per procedure, complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, a capa will not be initiated.However, a quality alert will be distributed to all necessary quality and production personnel to heighten awareness of the reported condition.This complaint will be used for tracking and trending purposes.

Brand Name
MONOJCT 60ML SYR L-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13789766
Report Number1915484-2022-01274
Device Sequence Number3906257
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1186000777
Device Catalogue Number1186000777
Device Lot Number114607X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown